Alert archive / Idaho / River Flood Warnings in 2018

River Flood Warning 1, NWS Spokane, WA

February 4, 2018Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Feb 4, 2018, 9:24 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2018, 9:24 PM PST (05:24 UTC)
Expired
Feb 5, 2018, 10:53 PM PST
In force
25 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 15.87 ft at Feb 5, 2018, 8:00 AM PST.

actionminormoderatemajor1012141602/0502/0602/07
Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

841 
WGUS46 KOTX 050524
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
924 PM PST Sun Feb 4 2018

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Idaho...Washington...

  Palouse River near Potlatch AFFECTING Latah and Whitman Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx


Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC057-WAC075-051724-
/O.NEW.KOTX.FL.W.0001.180205T0524Z-180206T0601Z/
/PLOI1.1.ER.180205T0451Z.180205T1200Z.180205T1801Z.NO/
924 PM PST Sun Feb 4 2018

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Palouse River near Potlatch.
* until Monday evening.
* At  9:01 PM Sunday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to continue to rise to near 15.4 
  feet by early Monday. The river is forecast to fall below flood 
  stage Monday late morning.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674


* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.

$$
3 follow-up statements
370 
WGUS86 KOTX 050944
FLSOTX
Flood Statement
National Weather Service Spokane, WA
144 AM PST Mon Feb 5 2018

...The flood warning continues for the following rivers and lakes in 
Idaho...Washington...

  Palouse River near Potlatch affecting Latah and Whitman Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC057-WAC075-060610-
/O.EXT.KOTX.FL.W.0001.000000T0000Z-180206T0610Z/
/PLOI1.1.ER.180205T0451Z.180205T1200Z.180205T1810Z.NO/
144 AM PST Mon Feb 5 2018

...Flood Warning now in effect until this evening...
The Flood Warning continues for
  The Palouse River near Potlatch.
* until this evening.
* At  1:16 AM Monday the stage was 15.63 feet.
* Flood stage is 15.00 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to continue to rise to near  15.8 
  feet by early this morning. The river is forecast to fall below 
  flood stage late this morning.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674

 
* At  17.5 feet...Water will be over Flannigan Creek Road where it 
  crosses the Palouse River just downstream of Potlatch, Idaho.
* At  16.5 feet...Water will be up to the back door at the city shop 
  in Palouse. Water will approach the home on Main St near Hayton 
  Greene Park. Lions Club Park in Palouse will be submerged and water
  will be around the playground at the Hayton Greene Park.
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.


$$
741 
WGUS86 KOTX 051658
FLSOTX
Flood Statement
National Weather Service Spokane, WA
858 AM PST Mon Feb 5 2018

...The flood warning continues for the following rivers and lakes in 
Idaho...Washington...

  Palouse River near Potlatch AFFECTING Latah and Whitman Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx


Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC057-WAC075-060717-
/O.EXT.KOTX.FL.W.0001.000000T0000Z-180206T0717Z/
/PLOI1.1.ER.180205T0451Z.180205T1415Z.180205T1917Z.NO/
858 AM PST Mon Feb 5 2018

...Flood Warning now in effect until this evening...
The Flood Warning continues for
  The Palouse River near Potlatch.
* until this evening.
* At  8:45 AM Monday the stage was 15.81 feet.
* Flood stage is 15.00 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to continue to fall to below flood
  stage this afternoon.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674

 
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.


$$
258 
WGUS86 KOTX 060653
FLSOTX
Flood Statement
National Weather Service Spokane, WA
1053 PM PST Mon Feb 5 2018

...The flood warning is cancelled for the following rivers and lakes 
in Idaho...Washington...

  Palouse River near Potlatch AFFECTING Latah and Whitman Counties

...Cooler temperatures and drier weather will allow the Palouse river 
to slowly recede tonight and Tuesday...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC057-WAC075-060723-
/O.CAN.KOTX.FL.W.0001.000000T0000Z-180206T0717Z/
/PLOI1.1.ER.180205T0451Z.180205T1415Z.180206T0630Z.NO/
1053 PM PST Mon Feb 5 2018

The Flood Warning is cancelled for
  The Palouse River near Potlatch.
* At 10:45 PM Monday the stage was 14.98 feet.
* Flood stage is 15.00 feet.
* Fell below flood stage at 10:45 PM Monday.
* Forecast...The river is expected to continue to fall to 11.4 feet 
  by Wednesday morning.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674
 
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:17 PM PST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 4, 5:17 PM PST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
517 PM PST Sun Feb 4 2018

.SYNOPSIS...
Expect gusty winds this evening, while rain and mountain snow showers
continue in north Idaho and near the Cascade Crest. It will remain mild,
with the mountain showers gradually decreasing through mid week.
Rain and mountain snow return Thursday followed by more breezy
winds. Look for drier and cooler weather weather by next weekend.

&&

.DISCUSSION...
Cold front made faster progress through the forecast area than
expected. Another update to decrease cloud cover and pops
necessary. Wind and wind gusts are running reasonably close to
what was expected. /Pelatti

&&

.AVIATION...
00Z TAFs: A cold front pushes across the TAF sites this evening,
accompanied by gusty west to southwest winds. Winds will slowly
decrease overnight, but stay gusty at KPUW and KLWS. It should
remain VFR at KEAT and KMWH in the post frontal environment. KLWS
may near MVFR behind the front, but VFR will be predominant with
occasional light showers. KPUW and the KGEG-KCOE corridor will see
mostly MVFR cigs and light showers, especially with the frontal
passage. May see improvement late this evening, although models
trend for the moist southwest upslope surface flow to lead to
MVFR cigs by morning. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        38  45  32  42  32  45 /  10  30  10  10  10  10
Coeur d'Alene  37  43  31  41  30  43 /  10  50  10  10  10  10
Pullman        40  47  35  45  36  49 /  10  50  50  20  10  10
Lewiston       46  53  38  50  38  53 /  10  20  20  10  10  10
Colville       34  42  29  41  30  41 /  20  20  10  10  20  20
Sandpoint      36  41  31  40  29  39 /  50  50  40  10  20  20
Kellogg        35  41  31  39  31  40 /  90  80  90  20  20  20
Moses Lake     37  52  33  49  34  49 /   0  10   0   0  10  10
Wenatchee      35  51  33  48  34  49 /  10  10   0  10  10  10
Omak           33  42  29  40  30  41 /  10  10  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Feb 4, 5:33 AM PST, 15 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
533 AM PST Sun Feb 4 2018

IDZ001>004-026-027-WAZ031>038-041>044-051345-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
533 AM PST Sun Feb 4 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

Nearby

River Flood Warnings in Idaho, 2018River Flood Warnings in Washington, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.